Alert archive / Arkansas / River Flood Warnings in 2016

River Flood Warning 72, NWS Shreveport, LA

April 18, 2016Howard County, Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this river flood warning at Apr 18, 2016, 10:34 AM CDT for Howard County, Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma. It took effect at Apr 19, 2016, 7:00 AM CDT. It was in force for 49 hr.

The area

The outline as issued.

The facts

Issued
Apr 18, 2016, 10:34 AM CDT (15:34 UTC)
In effect from
Apr 19, 2016, 7:00 AM CDT
Expired
Apr 21, 2016, 7:40 AM CDT
In force
49 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 155 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River at Horatio (HRGA4). The gauge peaked at 24.81 ft at Apr 21, 2016, 1:00 PM CDT.

actionminormoderate102004/1804/1904/2004/2104/22
Action stage
20.5 ft
Minor stage
27 ft
Moderate stage
28.5 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07340000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

912 
WGUS44 KSHV 181534
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1034 AM CDT MON APR 18 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC081-133-OKC089-191534-
/O.NEW.KSHV.FL.W.0071.160419T0234Z-160422T0152Z/
/IDBO2.1.ER.160419T0234Z.160419T1200Z.160421T0752Z.NO/
1034 AM CDT MON APR 18 2016

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Little River Near Idabel, Oklahoma.
* from this evening to Thursday evening...or until the warning is 
  cancelled.
* At 930 AM Monday the stage was 21.7 feet. 
* Minor flooding is forecast. 
* Flood stage is 30 feet. 
* Forecast...Rise above flood stage this Monday evening and continue to rise 
  to near 31.5 feet by Tuesday morning. The river will fall below 
  flood stage by early Thursday morning.
* Impact...Minor lowland flooding.

&&

LAT...LON 3403 9494 3395 9477 3397 9458 3394 9458 3393 9489

$$

ARC061-081-133-OKC089-191533-
/O.NEW.KSHV.FL.W.0072.160419T1200Z-160421T1240Z/
/HRGA4.1.ER.160419T1200Z.160420T0600Z.160420T1840Z.NO/
1034 AM CDT MON APR 18 2016

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Little River At Horatio, Arkansas.
* from Tuesday morning to Thursday morning...or until the warning is 
  cancelled.
* At 1000 AM Monday the stage was 15.9 feet. 
* Minor flooding is forecast. 
* Flood stage is 27 feet. 
* Forecast...Rise above flood stage by Tuesday morning and continue 
  to rise to near 28.2 feet by early Wednesday morning.  The river 
  will fall below flood stage by Wednesday early afternoon.
* Impact...Minor lowland flooding.

&&

LAT...LON 3397 9458 3391 9434 3376 9404 3381 9431 3395 9459

$$

VIII.
2 follow-up statements
616 
WGUS84 KSHV 190145
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CDT MON APR 18 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC081-133-OKC089-200145-
/O.EXT.KSHV.FL.W.0071.160420T0824Z-160422T0207Z/
/IDBO2.1.ER.160420T0824Z.160420T1800Z.160421T0807Z.NO/
845 PM CDT MON APR 18 2016

...The flood warning extended until Thursday evening...The flood 
warning continues for
  the Little River Near Idabel.
* from late Tuesday night to Thursday evening...or until the warning 
  is cancelled.
* At  8:30 PM Monday The stage was 26.2 feet. 
* Minor flooding is forecast.
* Flood stage is 30.0 feet. 
* Forecast...Rise above flood stage by Wednesday morning and continue
  to rise to near 31.0 feet BY Wednesday early afternoon. The river 
  will fall below flood stage by Thursday morning.
* Impact...at 32.0 feet...Minor to moderate flooding with hundreds of 
  acres of lowland inundated. Farmers and ranchers must move cattle 
  and farm machinery to higher ground until the high water ends.

&&

LAT...LON 3403 9494 3395 9477 3397 9458 3394 9458 3393 9489

$$

ARC061-081-133-OKC089-200144-
/O.EXT.KSHV.FL.W.0072.160420T0600Z-160421T1312Z/
/HRGA4.1.ER.160420T0600Z.160420T1200Z.160420T1912Z.NO/
845 PM CDT MON APR 18 2016

...The flood warning extended until Thursday morning...The flood 
warning continues for
  the Little River At Horatio.
* from late Tuesday night to Thursday morning...or until the warning 
  is cancelled.
* At  8:00 PM Monday The stage was 21.4 feet. 
* Minor flooding is forecast.
* Flood stage is 27.0 feet. 
* Forecast...Rise above flood stage by early Wednesday morning and 
  continue to rise to near 27.5 feet BY Wednesday morning. The river 
  will fall below flood stage by Wednesday early afternoon.
* Impact...at 27.0 feet...The housing development three miles west of 
  horatio arkansas should be evacuated as residents are completely 
  cut off. A few hundred acres of lowland are flooded both upstream 
  and downstream from the highway 41 bridge.

&&

LAT...LON 3397 9458 3391 9434 3376 9404 3381 9431 3395 9459

$$
305 
WGUS84 KSHV 191123
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 AM CDT TUE APR 19 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC081-133-OKC089-201123-
/O.EXT.KSHV.FL.W.0071.160421T0000Z-160421T1800Z/
/IDBO2.1.ER.160421T0000Z.160421T0000Z.160421T0000Z.NO/
623 AM CDT TUE APR 19 2016

The flood warning continues for
  the Little River Near Idabel, Oklahoma.
* from Wednesday evening to Thursday afternoon...or until the warning
  is cancelled.
* At 530 AM Tuesday the stage was 27.5 feet. 
* Minor flooding is forecast.
* Flood stage is 30 feet. 
* Forecast...The river is expected to rise to near flood stage 
  by Wednesday evening.
* Impact...at 30.0 feet...Several hundred acres of lowland will flood 
  at the confluence of the glover and little rivers. Farmers and 
  ranchers should move cattle and farm machinery to higher ground 
  until the high water ends.

&&

LAT...LON 3403 9494 3395 9477 3397 9458 3394 9458 3393 9489

$$

ARC061-081-133-OKC089-191153-
/O.CAN.KSHV.FL.W.0072.000000T0000Z-160421T1312Z/
/HRGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
623 AM CDT TUE APR 19 2016

The flood warning is cancelled for
  the Little River At Horatio, Arkansas.
* At  6:00 AM Tuesday The stage was 24.0 feet. 
* Flood stage is 27 feet. 
* Forecast...The river will crest below flood stage at 25.0 feet 
  by early Wednesday morning.

&&

LAT...LON 3397 9458 3391 9434 3376 9404 3381 9431 3395 9459

$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 18, 5:54 AM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Apr 18, 5:54 AM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 AM CDT MON APR 18 2016

.AVIATION...
LARGE AREA OF CONVECTION SLOWLY SHIFTING EASTWARD ACROSS THE AREA.
LEADING EDGE HAS JUST MOVED ACROSS KTXK AND KSHV....WITH
WIDESPREAD SHRA AND OCNL TSTMS ACROSS NE TX. STG STORMS REMAINING
OVER SE TX...JUST SOUTH OF KLFK TERMINAL. BREAK IN CONVECTION
POSSIBLE THIS AFTN...FILLING BACK IN OVERNIGHT. MOSTLY MVFR CIGS
EXCEPT VFR NEXT FEW HOURS AT KMLU AND KELD BEFORE PRECIP REACHES
THE AREA. SE WINDS NEAR 10 KTS...WITH OCNL VRBL WIND
DIRECTIONS./VII/.

&&

.PREV DISCUSSION... /ISSUED 207 AM CDT MON APR 18 2016/

DISCUSSION...
MODERATE TO HEAVY RAINFALL CONTINUES ACROSS EAST TEXAS THIS
MORNING WITH RAINFALL TOTALS AVERAGING BETWEEN 1 TO 3 INCHES
THUS FAR. MAIN CONCERN FOR THIS FORECAST CYCLE ARE RAINFALL
TOTALS THROUGH THE NEXT THREE DAYS. GFS MODEL HAS SHIFTED TO A
WETTER SOLUTION WITH FORECAST RAINFALL TOTALS INCREASING TO AROUND
4 TO 5 INCHES ACROSS PORTIONS OF EAST TEXAS WITH AN AXIS IS OF 3
TO 4 INCHES EXTENDING ALONG INTERSTATE 20 FROM SHREVEPORT TO
RUSTON. WENT AHEAD AND ISSUED A FLASH FLOOD WATCH FOR AREAS
CURRENTLY EXPERIENCING RAINFALL. WATCH TO INCLUDE SOUTHEAST
OKLAHOMA...ALL OF EAST TEXAS AND ADJACENT PORTIONS OF SOUTHWEST
ARKANSAS AND NORTHWEST LOUISIANA THROUGH TUESDAY MORNING. SHOULD
THE GFS SOLUTION BECOME REALIZED...FLASH FLOOD WATCH WILL LIKELY
BE EXTENDED EASTWARD.

PERIODS OF RAINFALL TO CONTINUE THROUGH THURSDAY AS UPPER-LEVEL
LOW ACROSS THE ROCKIES REMAINS NEARLY STATIONARY. LOW TO SHIFT
EAST TO THE GREAT LAKES ON WEDNESDAY INTO WEDNESDAY NIGHT WITH
A WEAK FRONTAL BOUNDARY FORECAST TO SHIFT DRIFT SOUTH ACROSS THE
FOUR STATE REGION ON THURSDAY...ALLOWING RAINFALL TO END FROM THE
NORTHWEST AS HIGH PRESSURE REBUILDS BEHIND THE FRONT.

DRY CONDITIONS TO PREVAIL THROUGH THE REMAINDER OF THE FORECAST
PERIOD AS UPPER-LEVEL RIDGE BUILDS ACROSS THE REGION LATE IN THE
WORK WEEK. OTHERWISE...TEMPERATURES TO RANGE FROM HIGHS IN THE
UPPER 70S TO LOWS IN THE LOWER 60S THROUGH LATE IN THE WORK WEEK
WITH HIGHS FORECAST TO CLIMB INTO THE 80S DURING THE WEEKEND.
/05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  63  75  64 /  90  80  80  50
MLU  77  60  75  63 /  30  40  60  50
DEQ  70  62  71  61 /  90  80  80  60
TXK  72  63  73  62 /  90  80  80  60
ELD  74  60  74  63 /  70  70  80  60
TYR  72  65  74  64 /  90  80  80  50
GGG  72  64  74  63 /  90  80  80  50
LFK  74  66  75  65 /  90  80  70  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARZ050-051-059-060-
     070-071.

LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ001-002-010-017.

OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ077.

TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&
Hazardous weather outlook, Apr 18, 5:47 AM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 AM CDT MON APR 18 2016

ARZ050-051-059-060-070-071-LAZ001-002-010-017-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-191100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-CADDO-
BOSSIER-DE SOTO-SABINE-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-
CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-
RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
547 AM CDT MON APR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY MORNING. AN
UPPER-LEVEL STORM SYSTEM CONTINUES TO DRAW GULF OF MEXICO
AND EASTERN PACIFIC MOISTURE INTO THE REGION. WIDESPREAD SHOWERS
AND THUNDERSTORMS TO CONTINUE THROUGHOUT MUCH OF THE DAY. RAINFALL
COULD BE HEAVY AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH MUCH OF THE WORK WEEK. ADDITIONAL RAINFALL AMOUNTS MAY
LEAD TO FLASH FLOODING FOR THE EARLY PART OF THE WEEK.
ADDITIONALLY...SOME STORMS COULD BE SEVERE ON WEDNESDAY INTO
WEDNESDAY NIGHT AHEAD OF A COLD FRONT. OTHERWISE...HIGH PRESSURE
BUILDING BEHIND A COLD FRONT WILL ALLOW FOR DRIER CONDITIONS
LATE IN THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

ARZ061-072-073-LAZ003>006-011>014-018>022-191100-
NEVADA-COLUMBIA-UNION-WEBSTER-CLAIBORNE-LINCOLN-RED RIVER-
BIENVILLE-JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-
547 AM CDT MON APR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM CONTINUES TO DRAW GULF OF MEXICO
AND EASTERN PACIFIC MOISTURE INTO THE REGION. LOCALLY HEAVY RAIN
MAY BE POSSIBLE AS RAINFALL INCREASES IN COVERAGE TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE THROUGH MUCH OF THE WORK WEEK. SOME STRONG THUNDERSTORMS
MAY BE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. HIGH PRESSURE
BUILDING BEHIND A COLD FRONT ON THURSDAY WILL ALLOW FOR DRIER
CONDITIONS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 1:54 AM CDTFlash Flood WatchSHVHempstead, Howard, Lafayette, Little River, Miller, Sevier26 hr
Apr 18, 9:34 AM CDTAreal Flood AdvisorySHVHempstead, Little River, Miller3 hr
Apr 18, 10:34 AM CDTRiver Flood WarningSHVLittle River, Sevier3 days
Apr 18, 10:29 AM CDTRiver Flood WarningSHVMcCurtain22 hr

Nearby

River Flood Warnings in Arkansas, 2016River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.